MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063905010
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of basket wire break has completely detached and was retrieved from the patient,.
 
Event or Problem Description
It was reported to boston scientific corporation that the dakota basket was used during procedure performed on (b)(6) 2023.During a procedure, the dakota basket broke off inside the patient near the right ureter.The physician successfully located and removed all the broken pieces of the basket.No additional fragments were found during the procedure.The collected basket fragments were securely packaged in a bag for reporting and further investigation.There were no patient complications as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of basket wire break has completely detached and was retrieved from the patient.Block h10: the returned trapezoid basket was analyzed, and a visual evaluation it was noted that both the sheath and the pull wire were disconnected from their respective notch.Additionally, there was a detached section located between the notch and the basket wires, along with a detached basket wire.Moreover, the sheath exhibited a kink in the distal section.Then during a magnification observed closely the device issues.Residues were observed as a part of the procedure, and there was noticeable evidence of melted material, potentially resulting from the use of a laser or an electrified instrument.The reported event was not confirmed.Based on all available information, it is possible to conclude some that operational factors, handling/manipulation, such as interaction with an electrified instrument and/or laser could cause the overheating of the device components resulting in the detachments observed.This breakage could have led the sheath bent/kink issue.Therefore, the most probable root cause is failure to follow instructions.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
DAKOTA
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17165573
Report Number3005099803-2023-03377
Device Sequence Number20228205
Product Code FFL
UDI-Device Identifier08714729937371
UDI-Public08714729937371
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2026
Device Model NumberM0063905010
Device Catalogue Number63057
Device Lot Number0031272601
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown